Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



The dual nest for degenerate Yoccoz puzzles

Author: Magnus Aspenberg
Journal: Conform. Geom. Dyn. 13 (2009), 187-196
MSC (2000): Primary 37F20; Secondary 30D05
Published electronically: July 27, 2009
MathSciNet review: 2525102
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Yoccoz puzzle is a fundamental tool in Holomorphic Dynamics. The original combinatorial argument by Yoccoz, based on the Branner-Hubbard tableau, counts the preimages of a non-degenerate annulus in the puzzle. However, in some important new applications of the puzzle (notably, matings of quadratic polynomials) there is no non-degenerate annulus. We develop a general combinatorial argument to handle this situation. It allows us to derive corollaries, such as the local connectedness of the Julia set, for suitable families of rational maps.

References [Enhancements On Off] (What's this?)

  • 1. Magnus Aspenberg and Michael Yampolsky.
    Mating non-renormalisable quadratic polynomials.
    Comm. Math. Phys. 287(1):1-40, 2009.
  • 2. Bodil Branner and John Hubbard.
    The iteration of cubic polynomials II. Patterns and parapatterns.
    Acta. Math., 169(3-4):229-325, 1992. MR 1194004 (94d:30044)
  • 3. J. H. Hubbard.
    Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz.
    In Topological methods in modern mathematics (Stony Brook, NY, 1991), pages 467-511. Publish or Perish, Houston, TX, 1993. MR 1215974 (94c:58172)
  • 4. Jeremy Kahn and Michael Lyubich.
    A priori bounds for some infinitely renormalizable quadratics: I. Bounded primitive combinatorics.
    Preprint, math.DS/0609045.
  • 5. Jeremy Kahn and Michael Lyubich.
    A priori bounds for some infinitely renormalizable quadratics: II. Decorations.
    Preprint, math.DS/0609046.
  • 6. Mikhail Lyubich.
    Dynamics of quadratic polynomials. I, II.
    Acta Math., 178(2):185-247, 247-297, 1997. MR 1459261 (98e:58145)
  • 7. John Milnor.
    Local connectivity of Julia sets: expository lectures.
    In The Mandelbrot set, theme and variations, volume 274 of London Math. Soc. Lecture Note Ser., pages 67-116. Cambridge Univ. Press, Cambridge, 2000. MR 1765085 (2001b:37073)
  • 8. John Milnor.
    Dynamics in one complex variable, volume 160 of Annals of Mathematics Studies.
    Princeton University Press, Princeton, NJ, third edition, 2006. MR 2193309 (2006g:37070)
  • 9. Pascale Roesch.
    Cubic polynomials with a parabolic point.
    Preprint. arXiv:0712.3372.
  • 10. Pascale Roesch.
    Hyperbolic components of polynomials with a fixed critical point of maximal order.
    Ann. Sci. École Norm. Sup. (4), 40(6):901-949, 2007. MR 2419853 (2009c:37042)
  • 11. Pascale Roesch and Yongcheng Yin.
    The boundary of bounded polynomial Fatou components.
    C. R. Math. Acad. Sci. Paris, 346 (15-16):877-880, 2008. MR 2441925

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F20, 30D05

Retrieve articles in all journals with MSC (2000): 37F20, 30D05

Additional Information

Magnus Aspenberg
Affiliation: Mathematisches Seminar, Christian-Albrechts Universität zu Kiel, Ludewig-Meyn Str.4, 24 098 Kiel, Germany

Received by editor(s): April 8, 2009
Published electronically: July 27, 2009
Additional Notes: The author gratefully acknowledges funding from the Research Training Network CODY of the European Commission
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society